Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Burlington, VT

June 10, 20085 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 10, 2008, 2:05 PM EDT for 5 counties in Vermont. It was in force for 55 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 2:05 PM EDT (18:05 UTC)
Expired
Jun 10, 2008, 3:00 PM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:15 PM EDTTSTM WND DMGSouth Burlington, VTTREE DOWN BLOCKING BANSICKLEN RD. BARN ROOF DAMAGED. SCATTERED TREES DOWN ALONG HINESBURG RD.
Jun 10, 2:18 PM EDTHAIL 0.883 S South Burlington, VT
Jun 10, 2:25 PM EDTHAIL 0.5South Burlington, VT
Jun 10, 2:25 PM EDTHAIL 1Shelburne, VT
Jun 10, 2:27 PM EDTTSTM WND DMGGeorgia Center, VTTREES DOWN ON ROUTE 7.
Jun 10, 2:27 PM EDTTSTM WND DMGSwanton, VTPOWER LINES DOWN.
Jun 10, 2:30 PM EDTTSTM WND DMGSt. Albans, VTTREES DOWN ON LOWER NEWTON ROAD.
Jun 10, 2:30 PM EDTTSTM WND DMGSwanton, VTTREE DOWN ON GRAND AVE.
Jun 10, 2:30 PM EDTTSTM WND DMGWilliston, VTTREES DOWN ON GOVERNOR PECK ROAD AND NORTH WILLISTON ROAD.
Jun 10, 2:32 PM EDTTSTM WND DMGSt. Albans, VTTREE LIMBS DOWN ON MAIN STREET.
Jun 10, 2:32 PM EDTTSTM WND GST 45Williston, VT
Jun 10, 2:32 PM EDTHAIL 0.25Williston, VT
Jun 10, 2:36 PM EDTTSTM WND DMGSheldon, VTTREES DOWN ON ROUTE 78 IN SHELDON AND HIGHGATE.
Jun 10, 2:39 PM EDTHAIL 0.88Williston, VTWINDS ALSO ESTIMATED 50 MPH.
Jun 10, 2:40 PM EDTTSTM WND DMGWilliston, VTTREES DOWN BLOCKING N. WILLISTON RD AND MOUNTAIN RD.
Jun 10, 2:43 PM EDTHAIL 1Williston, VT
Jun 10, 2:45 PM EDTTSTM WND DMGEnosburg Center, VTTREE DOWN ON BOSTON POST ROAD.
Jun 10, 2:45 PM EDTTSTM WND DMGRichmond, VTTREES DOWN ON KENYON ROAD.
Jun 10, 2:45 PM EDTTSTM WND DMGWest Berkshire, VTTREES DOWN ON ROUTE 108.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:02 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 101805
SVRBTV
VTC007-011-013-015-023-101900-
/O.NEW.KBTV.SV.W.0009.080610T1805Z-080610T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
205 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN CENTRAL VERMONT
  CHITTENDEN COUNTY IN NORTHWEST VERMONT
  FRANKLIN COUNTY IN NORTHWEST VERMONT
  GRAND ISLE COUNTY IN NORTHWEST VERMONT
  LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 300 PM EDT.

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM ST. ALBANS BAY STATE PARK
  TO WILLISTON...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GEORGIA CENTER AROUND 210 PM EDT.
  ST. ALBANS AND ESSEX CENTER AROUND 215 PM EDT.
  SWANTON...WEST BOLTON...WESTFORD AND JERICHO AROUND 220 PM EDT.
  HIGHGATE SPRINGS...WESTFORD AND FAIRFAX AROUND 225 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4449 7268 4426 7326 4502 7327 4502 7326
      4502 7310 4502 7309 4502 7295 4502 7294
      4502 7273
TIME...MOT...LOC 1805Z 220DEG 19KT 4485 7315 4445 7309

$$

DMD
1 follow-up statement
000 
WWUS51 KBTV 101826 RRA
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
225 PM EDT TUE JUN 10 2008

VTC007-011-013-015-023-101900-
/O.CON.KBTV.SV.W.0009.000000T0000Z-080610T1900Z/
LAMOILLE VT-WASHINGTON VT-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
225 PM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EXTREME NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...AND
FRANKLIN...CHITTENDEN...EASTERN GRAND ISLE AND WESTERN LAMOILLE
COUNTIES IN NORTHWEST VERMONT...

AT 222 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWANTON TO NORTH WILLISTON..MOVING NORTHEAST AT 22
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EXIT 21 I89...JERICHO CENTER...WESTFORD AND JERICHO AROUND 230 PM
  EDT.
  HIGHGATE SPRINGS AND WEST BOLTON AROUND 235 PM EDT.
  EXIT 22 I89...UNDERHILL CENTER...HIGHGATE CENTER AND HIGHGATE FALLS
  AROUND 240 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4449 7268 4426 7326 4502 7327 4502 7326
      4502 7310 4502 7309 4502 7295 4502 7294
      4502 7273
TIME...MOT...LOC 1825Z 220DEG 19KT 4491 7312 4446 7301

$$

DMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:26 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 10, 1:26 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT TUE JUN 10 2008

.SYNOPSIS...
THE COMBINATION OF A DIGGING TROUGH OF LOW PRESSURE ACROSS THE
CENTRAL GREAT LAKES AND A SURFACE COLD FRONT MOVING THROUGH THE
REGION...WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON.
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
WINDS...ALONG WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL BE
POSSIBLE. COOLER AND DRIER WEATHER IS EXPECT FOR WEDNESDAY AND THE
REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM EDT TUESDAY...SO FAR THINGS SEEMING TO BE HAPPENING AS
FORECAST. DID DO A MINOR FCST UPDATE A BIT BEEN WARNING ON ONE
MASSIVE CELL MOVING ACROSS ST LAWRENCE VALLEY...50KT GUST AT
POTSDAM. LAST 20 MINUTES RADAR LIGHTING UP ALL ACROSS ERN NY AS
SFC TEMPS INTO THE LOW 90S HAVE BUSTED THE WEAK CAP ACROSS THE
AREA. EXPECT MORE SVR STORMS TO CONTINUE TO DEVELOP ACROSS THE
REGION THIS AFTERNOON...WITH MAJOR THREATS BEING STRONG WINDS AND
HAIL. GONNA BE A VERY BUSY AFTERNOON FOR US ALL...

FARTHER TO THE WEST...2ND ROUND OF TSTMS JUST BEGINNING TO FIRE
ALONG THE ACTUAL COLD FRONT. SO ATTM STILL LOOKING LIKE THAT ROUND
WILL MOVE ACROSS THE CWA BETWEEN 21Z AND 02Z THIS AFTERNOON WITH
ANOTHER THREAT OF STRONG WINDS. THINGS WILL QUIET DOWN BY 06Z.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 245 AM EDT TUESDAY...MID/UPPER LV TROF DEVELOPS ACRS NE CONUS
WITH SEVERAL EMBEDDED 5H VORTS IMPACTING OUR NORTHERN/CENTRAL CWA ON
WEDS. TEMPS AND HUMIDITY LEVELS WL BE MUCH LWR BEHIND SFC COLD
FRNT ON WEDS AND THURS. OVERALL MOISTURE AND SFC INSTABILITY IS
LIMITED...THEREFORE WL JUST MENTION SCHC TO CHC POPS ATTM...WITH
ISOLATED STORMS POSSIBLE. 85H TEMPS AROUND 12C AND 925MB NEAR 17C
SUPPORT HIGHS IN THE 70S MTNS TO L80S VALLEYS ON WEDS. ON
THURSDAY...SFC HIGH PRES OVERHEAD WL PROVIDE CWA WITH PLENTY OF
SUNSHINE AND NEAR NORMAL TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 607 AM EDT TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH FAIR AND DRY
WEATHER EXPECTED. HAVE GONE BELOW GRRIDED MOS POPS FOR FRIDAY
NIGHT. MODELS SHOW A SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST
ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...SO WILL GO WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
WILL KEEP IN SLIGHT CHANCE POPS FOR SHOWERS EARLY SUNDAY...BUT
MODELS SHOW A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
REGION ON SUNDAY AND REMAIN OVER THE REGION SUNDAY NIGHT. HAVE
GONE BELOW GRIIDED MOS POPS FOR SUNDAY AND SUNDAY NIGHT. ANOTHER
COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH A CHANCE OF
SHOWERS.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES
OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS
NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC
COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH
WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY
VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT
CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST-
SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED.

12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE
INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT
MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY
WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST
TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY.

&&

.HYDROLOGY...
THUNDERSTORMS THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1
TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...GIVEN PWS
APPROACHING 1.75. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE
EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR
DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD
OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM.

&&

.CLIMATE...
THE FOLLOWING IS A LIST OF RECORD HIGH TEMPS ACRS OUR CWA FOR
6/10/08:
BTV...93F SET IN 1974
MPV...90F SET IN 1974
MSS...90F SET IN 1997
1V4...93F SET IN 1933
MMNV1...79F SET IN 1974

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...NASH
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...JMG
HYDROLOGY...TABER
CLIMATE...TABER
Hazardous weather outlook, Jun 10, 10:18 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1018 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-111430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1018 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR
TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER
REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 10:31 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-102200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1031 AM EDT TUE JUN 10 2008

...SPECIAL WEATHER STATEMENT...
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF
VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG
COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO
EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY.
WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE
FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO
THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT
SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK
SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO
NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

JMG
Special weather statement, Jun 10, 10:46 AM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-101645-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN
ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG...
PLATTSBURGH...POTSDAM AND SARANAC LAKE
1046 AM EDT TUE JUN 10 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND
VERMONT...

AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT
48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE
COUNTY BY SHORTLY AFTER NOON.

THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING
TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR
VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS
OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY.

JAN
Local storm report, Jun 10, 1:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/10/2008                   ST. LAWRENCE       NY   PUBLIC

            WINDSPREAD TREES DOWN.

1250 PM     TSTM WND DMG     COLTON                  44.55N 74.94W
06/10/2008                   ST. LAWRENCE       NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1259 PM     TSTM WND GST     POTSDAM                 44.67N 74.99W
06/10/2008  M58.00 MPH       ST. LAWRENCE       NY   AWOS

0115 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/10/2008                   FRANKLIN           NY   AMATEUR RADIO

            30 INCH TREE BROKEN OFF

&&

GERALDM
Local storm report, Jun 10, 2:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
204 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/10/2008                   ST. LAWRENCE       NY   PUBLIC

            WINDSPREAD TREES DOWN.

1250 PM     TSTM WND DMG     COLTON                  44.55N 74.94W
06/10/2008                   ST. LAWRENCE       NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1259 PM     TSTM WND GST     POTSDAM                 44.67N 74.99W
06/10/2008  M58.00 MPH       ST. LAWRENCE       NY   AWOS

0110 PM     TSTM WND DMG     MOIRA                   44.82N 74.56W
06/10/2008                   FRANKLIN           NY   PUBLIC

            NUMEROUS TREES DOWN.

0115 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/10/2008                   FRANKLIN           NY   AMATEUR RADIO

            30 INCH TREE BROKEN OFF

0119 PM     TSTM WND GST     MALONE                  44.85N 74.29W
06/10/2008  M59.00 MPH       FRANKLIN           NY   CO-OP OBSERVER

0140 PM     TSTM WND DMG     WHIPPLEVILLE            44.81N 74.26W
06/10/2008                   FRANKLIN           NY   CO-OP OBSERVER

            WIDESPREAD TREES DOWN MALONE TO WESTVILLE. RT 8 AND 5
            CLOSED.

0150 PM     TSTM WND DMG     5 SW ALTONA             44.84N 73.73W
06/10/2008                   CLINTON            NY   AMATEUR RADIO

            30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH
            TREE LIMBS DOWN. ROADS CLOSED.

0200 PM     TSTM WND DMG     2 S KEESEVILLE          44.48N 73.48W
06/10/2008                   ESSEX              NY   AMATEUR RADIO

            10 INCH TREES DOWN

&&

GERALDM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:25 PM EDTSevere Thunderstorm WarningBTVGrand Isle65 min
Jun 10, 1:29 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle46 min
Jun 10, 2:34 PM EDTAreal Flood AdvisoryBTVChittenden2 hr
Jun 10, 2:55 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Orange, Rutland, Washington65 min
Jun 10, 3:05 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans55 min
Jun 10, 3:37 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Essex, Lamoille, Orange, Orleans and 3 more53 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange24 min
Jun 10, 6:27 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 10, 7:12 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor63 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington58 min
Jun 10, 7:57 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans, Washington63 min
Jun 10, 7:57 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Washington, Windsor48 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.